Alert archive / Ohio / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 221, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 28, 2006, 6:00 PM EDT for Darke County, Mercer County, Ohio. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 28, 2006, 6:00 PM EDT (22:00 UTC)
- Expired
- Jun 28, 2006, 7:00 PM EDT
- In force
- 60 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
Counties Darke County, OH, Mercer County, OH
The radar
The Cincinnati radar (KILN), 123 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.0 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1110 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:42 PM EDT, 2 hours 18 minutes earlier.
Area forecast discussion, Jun 28, 3:42 PM EDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 342 PM EDT WED JUN 28 2006 .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... THERE WERE SCATTERED SHOWERS AND THUNDERSTORMS DRIFTING NE ACROSS CENTRAL AND NORTHERN INDIANA THIS AFTERNOON ASSOCIATED WITH AN UPPER DISTURBANCE. MEANWHILE...THERE WERE LINEAR STRIPS OF CONVECTION ACROSS MAINLY THE SE HALF OF THE FCST AREA. TEMPERATURES GENERALLY RANGED FROM THE LOWER TO MID 80S. LATE THIS AFTERNOON INTO THIS EVENING...THERE IS DECENT INSTABILITY...GENERALLY 1000-1500 J/KG. WITH RELATIVELY LOW WBZ(S)...MARGINALLY SEVERE HAIL WILL BE POSSIBLE THIS EVENING WITH ANY OF THE STORMS THAT DEVELOP. THE ONGOING CONVECTIVE ACTIVITY TO THE WEST WILL DECREASE IN INTENSITY AND COVERAGE INTO THE EVENING AND OVERNIGHT. FOR THURSDAY...A H5 TROF MOVES EAST THE FCST AREA BY THE AFTERNOON. HIGH TEMPS WILL BE AROUND 80. INSTABILITY WILL FALL OFF BEHIND THE FEATURE AFTER 18Z...WITH PERHAPS ISOLATED THUNDERSTORM COVERAGE. THE LOWS WILL BE AROUND 60 THURSDAY NIGHT. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... PERIOD BEGINS WITH WEAK SFC HIGH PRESSURE CENTERED OVER THE MID OH VALLEY. FAST WNW H5 FLOW DOMINATES THE REST OF THE FORECAST PERIOD. THIS PATTERN FAVORS CONVECTIVE ACTIVITY ALONG THE SRN EDGE OF THE WESTERLIES. ON SATURDAY IT APPEARS THAT THE FLOW WILL BE THROUGH THE SRN GREAT LAKES...SO TOOK POPS OUT. SRN EDGE THEN DROPS A LITTLE FARTHER SOUTH...PUSHING THE CONVECTION BACK INTO THE FA SAT NGT INTO SUN. SFC CDFNT PUSHES SOUTH INTO THE REGION SUN NGT INTO MON. FRONT IS SLOW TO MAKE SOUTH PROGRESSION...FINALLY MAKING IT INTO THE TN VALLEY BY WED. STAYED CLOSE TO GUIDANCE TEMPS. SITES && .AVIATION /18Z-18Z/... CONVECTION DEVELOPING ALONG SEVERAL LINES THIS AFTERNOON. LINE E OF CMH WILL REMAIN OUT OF TAFS BUT A SECOND WEAKER LINE IS EXPERIENCING DEVELOPMENT TO THE SW TOWARDS AN ILN/LUK LINE AND SHOULD CONTINUE TO FILL IN TO THE NE WHERE IT WILL AFFECT CMH/LCK LATER THIS AFTERNOON. KDAY AND KCVG SHOULD BE IN THE CLEAR UNTIL CONVECTION WELL UPSTREAM WITH THE FORCING OF THE UPPER LEVEL TROF WORKS ITS WAY SE. HAVE TIMED ACTIVITY AROUND OR JUST AFTER THE 0Z TIME FRAME FOR THESE SITES AND EXPECT THAT THE FORCING WILL WORK ITS WAY SE A BIT QUICKER SO HAVE JUST PUT SHOWER ACTIVITY WITH NO THUNDER IN FOR KDAY. BELIEVE THAT THE MAJORITY OF ACTIVITY AROUND OR AFTER 0Z WILL BE LIMITED TO THE CONFLUENCE OF KY/IN/OH AND THAT A BIT MORE STABLE AIR WILL WORK INTO THE NRN CWA...KEEPING LESS OF A CHANCE FOR CONVECTIVE ACTIVITY LATE THIS AFTERNOON AND EARLY EVENING HERE. SCT CU WITH BASES 4-5KFT AND MID LEVEL CLOUDS WILL BE THE RULE THIS AFTERNOON. KEPT MID LEVEL CLOUDS OVERNIGHT AND INTO TOMORROW. WINDS WILL SHIFT NW BTWN 3 AND 9Z AS HIGH PRES BUILDS IN THE MIDWEST AND SFC TROF PASSES THROUGH THE OHVLY. FRANKS && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
Hazardous weather outlook, Jun 28, 5:45 AM EDT, 12 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 545 AM EDT WED JUN 28 2006 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-290945- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE- DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 545 AM EDT WED JUN 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING AS AN UPPER LEVEL DISTURBANCE MOVES INTO THE REGION. A FEW STORMS MAY BECOME SEVERE...WITH LARGE HAIL THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON. RYAN
In the hours before
Special weather statement, Jun 28, 4:41 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 441 PM EDT WED JUN 28 2006 OHZ034-282115- MERCER OH- 441 PM EDT WED JUN 28 2006 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MERCER COUNTY THROUGH 515 PM EDT... AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR MENDON...MOVING EAST AT 35 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...ROCKFORD AND NEPTUNE. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES STRONGER...THEN A WARNING MAY BE NEEDED.
Local storm report, Jun 28, 4:42 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
442 PM EDT WED JUN 28 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM HAIL ROCKFORD 40.69N 84.65W
06/28/2006 0.75 INCH MERCER OH LAW ENFORCEMENTSpecial weather statement, Jun 28, 5:44 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 544 PM EDT WED JUN 28 2006 OHZ055-056-282215- FRANKLIN OH-LICKING OH- 544 PM EDT WED JUN 28 2006 ...A STRONG THUNDERSTORM WILL AFFECT WESTERN LICKING AND NORTHEASTERN FRANKLIN COUNTIES THROUGH 615 PM EDT... AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR GAHANNA...MOVING EAST AT 25 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...SUMMIT STATION...JERSEY...ETNA...PATASKALA...BEECHWOOD TRAILS...JOHNSTOWN... KIRKERSVILLE...ALEXANDRIA...GRANVILLE SOUTH...HEBRON...BUCKEYE LAKE AND UTICA. FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME STRONGER...THEN A WARNING MAY BE NEEDED.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 6:47 PM EDT | Severe Thunderstorm Warning | ILN | Miami, Shelby | 43 min |
| Jun 28, 6:51 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize | 24 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.